Alert archive / Minnesota / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 144, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Sep 19, 2017, 11:46 PM CDT for Grant County, Otter Tail County, Minnesota. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2017, 11:46 PM CDT (04:46 UTC)
- Expired
- Sep 20, 2017, 12:30 AM CDT
- In force
- 44 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Grant County, MN, Otter Tail County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 199 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 11:54 PM CDT | TSTM WND DMG | Elbow Lake, MN | A FEW LARGE TREE BRANCHES AND LIMBS BROKEN DOWN AROUND TOWN. PEAK WINDS MEASURED AT THE ELBOW LAKE AIRPORT OF 54 MPH. |
| Sep 20, 12:25 AM CDT | TSTM WND DMG | Henning, MN | A FEW LARGE 4 TO 6 INCH TREE BRANCHES BROKEN DOWN IN GROVES AND SHELTER BELTS ACROSS EAST CENTRAL HENNING TOWNSHIP. |
| Sep 20, 12:30 AM CDT | TSTM WND DMG | Parkers Prairie, MN | NUMEROUS TREES DOWN AROUND TOWN. AT LEAST ONE TREE FELL ON A HOUSE. TIME ESTIMATED FROM RADAR. |
| Sep 20, 12:30 AM CDT | NON-TSTM WND DMG | Parkers Prairie, MN | NUMEROUS TREES DOWN AROUND TOWN. AT LEAST ONE TREE FELL ON A HOUSE. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 19, 10:36 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 246 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 454 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.2
The text
As transmitted.
634
WUUS53 KFGF 200446
SVRFGF
MNC051-111-200530-
/O.NEW.KFGF.SV.W.0144.170920T0446Z-170920T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Eastern ND/Grand Forks ND
1146 PM CDT TUE SEP 19 2017
The National Weather Service in Grand Forks has issued a
* Severe Thunderstorm Warning for...
Southeastern Otter Tail County in west central Minnesota...
Grant County in west central Minnesota...
* Until 1230 AM CDT.
* At 1144 PM CDT, a severe thunderstorm was located over Erdahl, or
20 miles southeast of Fergus Falls, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Perham, Ottertail Lake, New York Mills, Elbow Lake, Parkers
Prairie, Battle Lake and Henning.
This includes Interstate 94 in Minnesota between mile markers 60 and
80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4606 9625 4667 9556 4638 9515 4611 9515
4611 9577 4576 9576 4576 9594
TIME...MOT...LOC 0444Z 223DEG 48KT 4602 9585
HAIL...0.75IN
WIND...60MPH
$$
Speicher2 follow-up statements
193
WWUS53 KFGF 200512
SVSFGF
Severe Weather Statement
National Weather Service Eastern ND/Grand Forks ND
1212 AM CDT WED SEP 20 2017
MNC051-111-200530-
/O.CON.KFGF.SV.W.0144.000000T0000Z-170920T0530Z/
Otter Tail MN-Grant MN-
1212 AM CDT WED SEP 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHEASTERN OTTER TAIL AND EASTERN GRANT COUNTIES...
At 1211 AM CDT, a severe thunderstorm was located over Vining, or 27
miles east of Fergus Falls, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Parkers Prairie, Battle Lake, Henning, Hoffman, Ashby and Barrett.
This includes Interstate 94 in Minnesota between mile markers 71 and
80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Grand Forks.
&&
LAT...LON 4601 9600 4640 9565 4637 9515 4611 9515
4611 9577 4576 9576 4576 9593
TIME...MOT...LOC 0511Z 223DEG 48KT 4629 9549
HAIL...<.75IN
WIND...60MPH
$$
Speicher788
WWUS53 KFGF 200523
SVSFGF
Severe Weather Statement
National Weather Service Eastern ND/Grand Forks ND
1223 AM CDT WED SEP 20 2017
MNC051-111-200533-
/O.EXP.KFGF.SV.W.0144.000000T0000Z-170920T0530Z/
Otter Tail MN-Grant MN-
1223 AM CDT WED SEP 20 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OTTER TAIL AND
EASTERN GRANT COUNTIES WILL EXPIRE AT 1230 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 500 AM CDT for
central and west central Minnesota.
LAT...LON 4601 9600 4640 9565 4637 9515 4611 9515
4611 9577 4576 9576 4576 9593
TIME...MOT...LOC 0523Z 223DEG 48KT 4638 9535
$$
SpeicherWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 11:16 PM CDT, 30 minutes earlier.
Area forecast discussion, Sep 19, 11:16 PM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1116 PM CDT Tue Sep 19 2017 .UPDATE... Issued at 1114 PM CDT Tue Sep 19 2017 Line of storms has cleared eastern ND and have cancelled the TOR watch for eastern ND, as well as far NW Minnesota where it is predominantly rain showers as well as some high wind gusts, that have subsided significantly since issuing the high wind warning for the wake low. Focus now turns to eastern zones where concern remains of the line of storms just east of the valley beginning to accelerate. Have issued Severe Thunderstorm Watch 488 for east central and southeast zones, with only southern Beltrami being a concern. UPDATE Issued at 951 PM CDT Tue Sep 19 2017 The strongest storms are now over the southern valley with the best MLCAPE values as the front moves into the highest sig tor parameter axis, which is over Richland co. Therefore the greatest threat for svr/tor should be the srn valley. Across the north, a wake low has formed and resulting in easterly winds in the 50 kt to 60 kt range across portions of far northwest Minnesota. Will be issuing a High Wind Warning for a short duration, ending at 2 AM CDT. UPDATE Issued at 642 PM CDT Tue Sep 19 2017 The strongest storms now over Cass and Barnes counties are moving out of the strongest MLCAPE into increasing CIN and turning more to an area of heavy rain with some small hail being reported in Fargo...although high winds is still a concern. The best MLCAPE values are over western zones just ahead of the sfc boundary which is just entering Ramsey county. Expect severe threat over eastern NODAK to continue as sfc bndry moves into this area of higher MLCAPE values. && .SHORT TERM...(This evening through Wednesday) Issued at 316 PM CDT Tue Sep 19 2017 Severe thunderstorm chances continue to be the primary forecast challenge for the period. A line of showers and thunderstorms has been moving into the Devils Lake Basin down to the James River Valley. This activity is out ahead of the main surface trough axis and cold front. Strong southeast winds have keep a lot of moisture streaming into the central Dakotas. Clouds have covered much of the area today, but there have been breaks and with strong mid level lapse rates and very strong forcing, the leading storms will continue to intensify and additional thunderstorm development will begin to develop. The CAMs have strong storms into the Devils Lake area in the next few hours and moving into the Red River Valley during the 00-03Z time frame. Most of the CAMs have the thunderstorms developing into a quasi-linear complex, although some discrete supercells are not out of the questions. Continue to think that strong damaging winds will be the primary threat, although hail and tornadoes will be possible, especially if cells become more discrete. The thunderstorm complex will continue to move into western MN tonight, and even with decreasing surface instability, should continue to be fairly strong with very vigorous forcing. Will have to watch rainfall rates and training of thunderstorm cells for heavy rain threat. With very dry conditions up until this point don't think we will have a widespread flood risk but some issues in urban areas could develop. The thunderstorms will exit the area to the east as the cold front pushes through sometime between 06 and 12Z with a few lingering showers left behind. Southwest winds and warm air advection will return fairly quickly for Wednesday as another trough develops to our west. Other than a few lingering showers in the far northeast conditions will be quiet and highs near normal. .LONG TERM...(Wednesday night through Tuesday) Issued at 316 PM CDT Tue Sep 19 2017 Quieter conditions are expected for Wednesday night into Thursday. Temperatures will begin to warm into the mid to upper 70s during the day Thursday with southerly winds at 10 to 15 mph. Temperatures will be warm again Friday with highs in the low 60s in northeastern North Dakota and upper 70s in western Minnesota. With the passage of a frontal system late Friday rain chances will increase across the region. Rain chances will remain across western Minnesota and far southeastern North Dakota Friday night through Monday morning. Rainfall totals in these areas could reach over one inch. Locally higher rainfall amounts are possible. Temperatures over Saturday and Sunday will remain cool with highs in the upper 50s and low 60s. Rain chances should diminish across western Minnesota and southeastern North Dakota by Monday afternoon with highs in the low 60s expected. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 642 PM CDT Tue Sep 19 2017 VFR outside of thunderstorms but DVL/FAR both to see TSRA move into area through late evening...GFK clearing soon but chances for redevelopment behind current SHRA is probable. TVF to see TSRA within the next hour and BJI later in the evening. Strongest storms with potential for hail that could damage tied down acft is expected at FAR/DVL through midnight. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...High Wind Warning until 2 AM CDT Wednesday for MNZ004-005. && UPDATE...Speicher SHORT TERM...JR LONG TERM...AM AVIATION...Speicher
Hazardous weather outlook, Sep 19, 6:17 AM CDT, 17 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 617 AM CDT Tue Sep 19 2017 MNZ004>009-013-014-016-017-023-024-032-NDZ006>008-014>016-024-026- 054-201130- Kittson-Roseau-Lake Of The Woods-West Marshall-East Marshall- North Beltrami-Pennington-Red Lake-North Clearwater- South Beltrami-South Clearwater-Hubbard-Wadena-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Western Walsh County- 617 AM CDT Tue Sep 19 2017 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Severe weather is expected for this afternoon and evening. Storms will produce hail to 1.5 inches in diameter and wind gusts to 70 mph. The storms will be most likely between 3 pm CDT Tuesday to 1 AM CDT Wednesday. A tornado may be possible with the storms. Locally heavy rain will be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. MNZ001>003-015-022-027>031-040-NDZ027>030-038-039-049-052-053- 201130- West Polk-Norman-Clay-East Polk-Mahnomen-West Becker-East Becker- Wilkin-West Otter Tail-East Otter Tail-Grant-Grand Forks-Griggs- Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- 617 AM CDT Tue Sep 19 2017 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This afternoon and evening Severe weather is expected for this afternoon and evening. Storms will produce hail to 2 inches in diameter and wind gusts to 75 mph. The storms will be most likely between 3 pm CDT Tuesday to 1 AM CDT Wednesday. A tornado or two may be possible with the storms. Locally heavy rain will be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. JH
In the hours before
Special weather statement, Sep 19, 10:49 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
1049 PM CDT TUE SEP 19 2017
MNZ002-003-015-016-022-023-027-028-030-031-200415-
West Becker MN-East Otter Tail MN-East Becker MN-Clay MN-Mahnomen MN-
South Clearwater MN-Norman MN-West Otter Tail MN-East Polk MN-
North Clearwater MN-
1049 PM CDT TUE SEP 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CLAY...SOUTHEASTERN
NORMAN...SOUTHEASTERN POLK...NORTH CENTRAL OTTER TAIL...MAHNOMEN...
BECKER AND SOUTHWESTERN CLEARWATER COUNTIES UNTIL 1115 PM CDT...
At 1049 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Winger to Flom to near Rollag. Movement
was east at 25 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Strong thunderstorms will be near...
Bejou around 1050 PM CDT.
Fosston around 1105 PM CDT.
Waubun, Ogema and White Earth around 1115 PM CDT.
Other locations impacted by these storms include Many Point Scout
Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A tornado watch remains in effect until midnight CDT for northwestern
Minnesota.
A severe thunderstorm watch remains in effect until 500 AM CDT for
northwestern and west central Minnesota.
LAT...LON 4671 9539 4669 9639 4715 9621 4759 9594
4760 9533 4711 9534
TIME...MOT...LOC 0349Z 269DEG 20KT 4753 9590 4716 9613 4677 9629
TGSpecial weather statement, Sep 19, 10:50 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
1050 PM CDT TUE SEP 19 2017
MNZ003-029>031-040-NDZ053-200415-
East Otter Tail MN-Clay MN-Grant MN-Wilkin MN-West Otter Tail MN-
Richland ND-
1050 PM CDT TUE SEP 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY...OTTER TAIL...
GRANT...EASTERN WILKIN AND SOUTHEASTERN RICHLAND COUNTIES UNTIL 1115
PM CDT...
At 1050 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rollag to near Foxhome to near Rosholt.
Movement was east at 30 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Strong thunderstorms will be near...
Foxhome around 1055 PM CDT.
Carlisle around 1105 PM CDT.
Elizabeth around 1110 PM CDT.
Fergus Falls, Erhard and Dunvilla around 1115 PM CDT.
Other locations impacted by these storms include Fergus Falls
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A tornado watch remains in effect until midnight CDT for northwestern
and west central Minnesota...and southeastern North Dakota.
A severe thunderstorm watch remains in effect until 500 AM CDT for
northwestern and west central Minnesota.
LAT...LON 4602 9627 4602 9657 4594 9656 4593 9668
4633 9644 4670 9638 4672 9535 4611 9536
4611 9577 4576 9576 4576 9625
TIME...MOT...LOC 0350Z 261DEG 27KT 4669 9630 4634 9636 4591 9669
TGSpecial weather statement, Sep 19, 11:02 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
1102 PM CDT TUE SEP 19 2017
MNZ005-006-008-009-013>017-200430-
East Marshall MN-Red Lake MN-North Beltrami MN-Pennington MN-
Roseau MN-East Polk MN-North Clearwater MN-Lake Of The Woods MN-
South Beltrami MN-
1102 PM CDT TUE SEP 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARSHALL...EASTERN RED
LAKE...SOUTHEASTERN POLK...SOUTHEASTERN ROSEAU...WESTERN BELTRAMI...
SOUTHWESTERN LAKE OF THE WOODS...EASTERN PENNINGTON AND NORTHERN
CLEARWATER COUNTIES UNTIL 1130 PM CDT...
At 1101 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Casperson to 14 miles east of Roland to near
Olga. Movement was east at 30 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Strong thunderstorms will be near...
Hayes Lake State Park around 1110 PM CDT.
Clearbrook around 1125 PM CDT.
Leonard and Norris Camp around 1130 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A tornado watch remains in effect until midnight CDT for northwestern
Minnesota.
A severe thunderstorm watch remains in effect until 500 AM CDT for
north central and northwestern Minnesota.
LAT...LON 4864 9491 4804 9494 4758 9498 4757 9592
4800 9584 4864 9576
TIME...MOT...LOC 0401Z 265DEG 27KT 4859 9567 4801 9549 4762 9566
TGSpecial weather statement, Sep 19, 11:17 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
1117 PM CDT TUE SEP 19 2017
MNZ003-027>031-200445-
West Becker MN-East Otter Tail MN-East Becker MN-Clay MN-Wilkin MN-
West Otter Tail MN-
1117 PM CDT TUE SEP 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY...OTTER TAIL...
EASTERN WILKIN AND SOUTHERN BECKER COUNTIES UNTIL 1145 PM CDT...
At 1116 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Richwood to near Vergas to near Foxhome.
Movement was east at 35 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Strong thunderstorms will be near...
Detroit Lakes, Vergas and Shoreham around 1120 PM CDT.
Frazee around 1130 PM CDT.
Fergus Falls and Erhard around 1135 PM CDT.
Pine Point, Toad Lake and Evergreen around 1145 PM CDT.
Other locations impacted by these storms include Fergus Falls
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A tornado watch remains in effect until midnight CDT for northwestern
and west central Minnesota.
A severe thunderstorm watch remains in effect until 500 AM CDT for
northwestern and west central Minnesota.
LAT...LON 4614 9651 4673 9625 4697 9619 4699 9520
4677 9526 4613 9528
TIME...MOT...LOC 0416Z 255DEG 31KT 4697 9582 4671 9583 4635 9629
TGSpecial weather statement, Sep 19, 11:18 PM CDT, 28 minutes before
Special Weather Statement National Weather Service Eastern ND/Grand Forks ND 1118 PM CDT TUE SEP 19 2017 MNZ015>017-022>024-027-028-200445- West Becker MN-East Becker MN-Mahnomen MN-South Clearwater MN- Hubbard MN-East Polk MN-North Clearwater MN-South Beltrami MN- 1118 PM CDT TUE SEP 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUBBARD... SOUTHEASTERN POLK...SOUTH CENTRAL BELTRAMI...MAHNOMEN...NORTHERN BECKER AND SOUTHERN CLEARWATER COUNTIES UNTIL 1145 PM CDT... At 1118 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Lengby to Richwood. Movement was east at 35 mph. Wind gusts of 50 to 55 mph will be possible with these storms. Strong thunderstorms will be near... Lengby around 1120 PM CDT. Ebro around 1125 PM CDT. Bagley and Many Point Lake around 1135 PM CDT. Pine Point, Shevlin and Ponsford around 1145 PM CDT. Other locations impacted by these storms include Many Point Scout Camp. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && A tornado watch remains in effect until midnight CDT for northwestern Minnesota. A severe thunderstorm watch remains in effect until 500 AM CDT for north central and northwestern Minnesota. LAT...LON 4697 9518 4695 9615 4758 9591 4759 9498 TIME...MOT...LOC 0418Z 269DEG 38KT 4756 9565 4696 9581 TG
Special weather statement, Sep 19, 11:32 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
1132 PM CDT TUE SEP 19 2017
MNZ005-006-009-015>017-200530-
North Beltrami MN-Roseau MN-East Polk MN-North Clearwater MN-
Lake Of The Woods MN-South Beltrami MN-
1132 PM CDT TUE SEP 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POLK...SOUTHEASTERN
ROSEAU...BELTRAMI...SOUTHERN LAKE OF THE WOODS AND NORTHERN
CLEARWATER COUNTIES UNTIL 1230 AM CDT...
At 1130 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Norris Camp to 12 miles northwest of Lower Red
Lake to near Leonard. Movement was east at 30 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Strong thunderstorms will be near...
Norris Camp around 1135 PM CDT.
Pinewood and Faunce around 1150 PM CDT.
Upper Red Lake, Ponemah and Debs around 1155 PM CDT.
Island Lake in Beltrami County around 1205 AM CDT.
Puposky around 1210 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A tornado watch remains in effect until midnight CDT for northwestern
Minnesota.
A severe thunderstorm watch remains in effect until 500 AM CDT for
north central and northwestern Minnesota.
LAT...LON 4766 9454 4752 9569 4800 9557 4859 9551
4871 9454 4869 9445 4870 9443 4820 9442
TIME...MOT...LOC 0430Z 249DEG 28KT 4860 9520 4803 9525 4760 9534
SpeicherThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 7:23 PM CDT | Tornado Warning | FGF | Norman, Polk | 52 min |
| Sep 19, 8:16 PM CDT | Tornado Warning | FGF | Polk, Red Lake | 44 min |
| Sep 19, 8:57 PM CDT | Areal Flood Advisory | FGF | Norman | 5 hr |
| Sep 19, 9:02 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Mahnomen, Pennington, Polk, Red Lake | 58 min |
| Sep 19, 9:52 PM CDT | High Wind Warning | FGF | Kittson, Roseau | 97 min |
| Sep 19, 10:10 PM CDT | Special Weather Statement | FGF | Wilkin | 35 min |
| Sep 19, 10:13 PM CDT | Special Weather Statement | FGF | Clay, Norman | 32 min |
| Sep 19, 10:49 PM CDT | Special Weather Statement | FGF | Becker, Clearwater, Mahnomen | 26 min |
| Sep 19, 10:50 PM CDT | Special Weather Statement | FGF | Grant, Otter Tail | 25 min |
| Sep 19, 11:02 PM CDT | Special Weather Statement | FGF | Beltrami, Clearwater | 28 min |
| Sep 19, 11:17 PM CDT | Special Weather Statement | FGF | Becker, Otter Tail | 28 min |
| Sep 19, 11:18 PM CDT | Special Weather Statement | FGF | Clearwater, Mahnomen | 27 min |
| Sep 19, 11:32 PM CDT | Special Weather Statement | FGF | Beltrami, Clearwater | 58 min |
| Sep 19, 11:49 PM CDT | Special Weather Statement | FGF | Becker, Clearwater, Hubbard | 56 min |
| Sep 20, 12:26 AM CDT | Special Weather Statement | FGF | Otter Tail, Wadena | 34 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.